# SDR 2003FA0001140

- Difficulty date: October 6, 2003
- Submitted: November 7, 2003
- Operation: General aviation
- Aircraft: N61LV
- Make and model: Cessna 172G
- Aircraft serial: 17253899
- Engine: Cont O300D
- System (JASC): 5520 · Elevator Structure
- Part: Bracket
- Part number: 05130633
- Condition: Broken
- Location: Elev Bellcrank
- Part time: 3,500 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

BADLY BROKEN BRACKET WAS HELD IN PLACE BY ONLY TWO RIVETS.  TOTAL LOSS OF ELEVATOR WOULD HAVE BEEN FORTHCOMING HAD BRACKET NOT BEEN REPLACED.  THIS WAS DIFFICULT TO DETECT BECAUSE CONTROL FUNCTION WAS NORMAL AND IS DIFFICULT TO VIEW (BEING BELOW THE FLOOR).  IN ORDER TO DETECT THE PROBLEM.  ONE MUST PUT IN THE CONTROL LOCK AND CHECK ELEVATOR FOR MOVEMENT.  (MORE THAN TWO INCHES INDICATES THE PROBLEM).  REPLACEMENT PART (05130633) IS MUCH STRONGER THAN THE ORIGINAL PART.(K)
